Year: 2017
Communications in Computational Physics, Vol. 21 (2017), Iss. 3 : pp. 679–691
Abstract
In this paper, we present an efficient rescaling scheme for computing the long-time dynamics of expanding interfaces. The idea is to design an adaptive time-space mapping such that in the new time scale, the interfaces evolves logarithmically fast at early growth stage and exponentially fast at later times. The new spatial scale guarantees the conservation of the area/volume enclosed by the interface. Compared with the original rescaling method in [J. Comput. Phys. 225(1) (2007) 554–567], this adaptive scheme dramatically improves the slow evolution at early times when the size of the interface is small. Our results show that the original three-week computation in [J. Comput. Phys. 225(1) (2007) 554–567] can be reproduced in about one day using the adaptive scheme. We then present the largest and most complicated Hele-Shaw simulation up to date.
You do not have full access to this article.
Already a Subscriber? Sign in as an individual or via your institution
Journal Article Details
Publisher Name: Global Science Press
Language: English
DOI: https://doi.org/10.4208/cicp.OA-2016-0040
Communications in Computational Physics, Vol. 21 (2017), Iss. 3 : pp. 679–691
Published online: 2017-01
AMS Subject Headings: Global Science Press
Copyright: COPYRIGHT: © Global Science Press
Pages: 13
-
Decoupling numerical method based on deep neural network for nonlinear degenerate interface problems
Fan, Chen | Ali, Muhammad Aamir | Zhang, ZhiyueComputer Physics Communications, Vol. 303 (2024), Iss. P.109275
https://doi.org/10.1016/j.cpc.2024.109275 [Citations: 0] -
An eigenvalue problem for self-similar patterns in Hele-Shaw flows
Xiao, Wang | Feng, Lingyu | Yang, Fang | Liu, Kai | Zhao, MengPhysica D: Nonlinear Phenomena, Vol. 469 (2024), Iss. P.134319
https://doi.org/10.1016/j.physd.2024.134319 [Citations: 0] -
Weakly nonlinear analysis of the Saffman-Taylor problem in a radially spreading fluid annulus
Anjos, Pedro H. A. | Li, ShuwangPhysical Review Fluids, Vol. 5 (2020), Iss. 5
https://doi.org/10.1103/PhysRevFluids.5.054002 [Citations: 19] -
A three-layer Hele-Shaw problem driven by a sink
Zhao, Meng | Barua, Amlan K. | Lowengrub, John S. | Ying, Wenjun | Li, ShuwangJournal of Fluid Mechanics, Vol. 998 (2024), Iss.
https://doi.org/10.1017/jfm.2024.688 [Citations: 0] -
Controlling fingering instabilities in Hele-Shaw flows in the presence of wetting film effects
Anjos, Pedro H. A. | Zhao, Meng | Lowengrub, John | Bao, Weizhu | Li, ShuwangPhysical Review E, Vol. 103 (2021), Iss. 6
https://doi.org/10.1103/PhysRevE.103.063105 [Citations: 11] -
Control of interfacial instabilities through variable injection rate in a radial Hele-Shaw cell: A nonlinear approach for late-time analysis
Gholinezhad, Sajjad | Kantzas, Apostolos | Bryant, Steven L.Physical Review E, Vol. 107 (2023), Iss. 6
https://doi.org/10.1103/PhysRevE.107.065108 [Citations: 3] -
Electrically controlled self-similar evolution of viscous fingering patterns
Anjos, Pedro H. A. | Zhao, Meng | Lowengrub, John | Li, ShuwangPhysical Review Fluids, Vol. 7 (2022), Iss. 5
https://doi.org/10.1103/PhysRevFluids.7.053903 [Citations: 14] -
Pattern formation of the three-layer Saffman-Taylor problem in a radial Hele-Shaw cell
Zhao, M. | Anjos, Pedro H. A. | Lowengrub, J. | Li, ShuwangPhysical Review Fluids, Vol. 5 (2020), Iss. 12
https://doi.org/10.1103/PhysRevFluids.5.124005 [Citations: 20] -
Nonlinear simulation of shape-preserving delta growth
Zhao, Meng | Salter, Gerard | Voller, Vaughan | Li, ShuwangJournal of Computational and Applied Mathematics, Vol. 380 (2020), Iss. P.112967
https://doi.org/10.1016/j.cam.2020.112967 [Citations: 0] -
A boundary integral method to investigate pattern formation in a rotating Hele-Shaw cell with time dependent gap
Barua, Amlan K.
Computers & Mathematics with Applications, Vol. 118 (2022), Iss. P.36
https://doi.org/10.1016/j.camwa.2022.05.002 [Citations: 2] -
Nonlinear limiting dynamics of a shrinking interface in a Hele-Shaw cell
Zhao, Meng | Niroobakhsh, Zahra | Lowengrub, John | Li, ShuwangJournal of Fluid Mechanics, Vol. 910 (2021), Iss.
https://doi.org/10.1017/jfm.2020.983 [Citations: 8] -
Nonlinear simulation of an elastic tumor-host interface
Lu, Min-Jhe | Liu, Chun | Li, ShuwangComputational and Mathematical Biophysics, Vol. 7 (2019), Iss. 1 P.25
https://doi.org/10.1515/cmb-2019-0003 [Citations: 6] -
Learning domain-independent Green’s function for elliptic partial differential equations
Negi, Pawan | Cheng, Maggie | Krishnamurthy, Mahesh | Ying, Wenjun | Li, ShuwangComputer Methods in Applied Mechanics and Engineering, Vol. 421 (2024), Iss. P.116779
https://doi.org/10.1016/j.cma.2024.116779 [Citations: 0] -
Computation of a Shrinking Interface in a Hele-Shaw Cell
Zhao, Meng | Li, Xiaofan | Ying, Wenjun | Belmonte, Andrew | Lowengrub, John | Li, ShuwangSIAM Journal on Scientific Computing, Vol. 40 (2018), Iss. 4 P.B1206
https://doi.org/10.1137/18M1172533 [Citations: 15]